I don't make it on to the posting board as much as I would like these days, but lately it has just been tough. We met with the doctor on Monday and they told him he had to get off of the vicadin since he was taking as many as 100 pills in a 3 week period which is very bad for the liver to begin with. The doctor did acknowledge since he is having more pain in the back and abdomen that the cancer is progressing in his liver. (but his blood work on the liver is fine so far...whew) He talked Stan to finally going on the morphine patch which finally kicked in about 48 hours after applying it to his chest. The doctor is also hoping that the chemo he is currently doing will slow the progression of the cancer, but we just don't know and won't know for a couple more months. I am very concerned though since Stan's pain is increasing. Tuesday evening before the morphine patch kicked in was the worse night he has ever had. He was taking vicadin after vicadin and finally around 7am yesterday the pain subsided so he slept most of the day yesterday. For those of you that don't now my husband's history he had taken some liquid morphine about a year ago for pain and it made him very sick so he was very against any type of pain pills other than vicadin.
Does anyone else have any expercience with morphine patches? I am keeping my fingers crossed and saying some prayers it is going to make him more comfortable.
Thanks for listening and may you all have a beautiful day.
Hi Kim- I have been on various pain medications including methodone and morphine tablets. I have not experienced morphine in patch form. However, I have personal and educational experience in the addiction field. Vicodin (acetaminophen/hydrocodone) is an extremely addictive drug and anyone taking 100 pills in a 3 week span may be setting themselves up for severe consequences.
Pain, fatigue and weakness are just a few of the effects I have from my stage IV NSCLC condition. The palliative care staff at the Memorial Sloan-Kettering Center has steered me away from drugs with addictive properties. I'm looking to come out of this as healthy as possible without having the added issue of drug dependence.
It sounds like the morphine patch is a better alternative. I wish Stan the best. Also, having followed your posts in the past... you appear to me a beautiful, caring, loving and warm person. Best to you and your family.
I'm so sorry to hear Stan is having such a bad time. I just can't help thinking he is a very lucky man to have you to love and care for him.
I pray the morphine patch will help with the pain and not cause any problems for him.
You are both in my prayers.
Thanks Tom for your kind words. I love your positive attitude! Yes, Stan should have stayed clear of the vicadin; however, he is not what you would call your most behaved patient! He is stubborn and when he did take Roxanol(sp) last year he got very, very sick from not eating, but he was convinced otherwise so refused to ever take it again. The doctor then gave another form of morphine, but once again refused, so luckily the doctor emphasized to him how bad the vicadin is for his liver and must resort to the morphine patch. You take care of yourself and fight hard Tom!!
Faith, As always nice hearing from you. You are wonderful for always checking in as you are going thru so much! When do you start chemo? Is it next week? (sorry as I have lost track) Hugs to you!
The patch is not working as I think the dosage is too low! It is the lowest I believe...25mcg so as I sit here typing this I am waiting for the doctor to call me back. Yes, I am one of those terrible wives who called the doctor at 9:30pm and it has almost been an hour and no word back...hhhmm. Even though he has the patch on he is still having to take the vicadin every 3 hours so it ultimately has not accomplished a thing! I do not want to wait until Tuesday when he has his doctor appt. for them to "up" the morphine patch. How is Patsy?
And lastly Jan, you know I love your support!
Hugs to all for taking time to reply and I pray you have a beautiful weekend.